DR ELLIE CANNON: Could a burning rash down my arm be a side effect of the Covid jab?
Could a burning rash down my arm be a result of the Covid jab?
I’VE had an itchy, burning rash for more than a month.
It runs from my arm, through the armpit to the top of my breast. I am wondering if it has been caused by the Covid jab, which I had on the same side.
When a rash affects one side of the body, most doctors consider shingles. It’s caused by the same virus that triggers chicken pox, and results in a burning, prickly rash that’s painful to the touch.
Shingles is usually easy to spot because the rash presents as a band in one area of the body, often on the chest or back.
If the virus isn’t treated, health insurance viagra coverage pain and blisters can last. Even when it does go away, some patients find the strange burning sensation continues.
A GP can diagnose shingles easily – usually only a photograph of the rash is needed.
Another common cause of a rash under the armpit is a fungal infection.
The area is warm and moist – ideal conditions for fungal skin rashes. They can make the skin feel as if it’s burning when touched.
A pharmacist can give anti-fungal creams to treat the infection. Nappy creams such as Sudocrem may also help.
It is possible that a rash is a side effect of a Covid jab. Many medications and preventive treatments, including vaccines, can trigger rashes.
If the rash isn’t going away, it may be worth talking to your GP.
DR ELLIE CANNON: It is possible that a rash is a side effect of a Covid jab. Many medications and preventive treatments, including vaccines, can trigger rashes (file photo)
I am a healthy 74-year-old woman. A recent blood test found that my cholesterol was 2.11 for ‘good’ HDL and 3.70 for ‘bad’ LDL.
The doctor told me to take 20mg of a statin to bring it down.
But is my total cholesterol really high enough to need treatment? The statins are giving me aches and pains already.
High cholesterol is one of the leading causes of heart attack, so it’s important to treat it.
But the way doctors do this has changed. About 15 years ago, any patient with high cholesterol would be given a statin to bring down their figure.
More from Dr Ellie Cannon for The Mail on Sunday…
But as the science has evolved, doctors have started to think more carefully.
The ratio of so-called ‘good’ and ‘bad’ cholesterol is important. But it is no longer the only factor taken into account when treating patients for high cholesterol.
Other elements such as age, ethnicity, blood pressure, history of kidney disease and even your postcode may contribute to your risk of having a heart attack or stroke.
Patients are often surprised at the number of things that could make you more likely to suffer a heart attack.
We calculate a percentage risk score, known as a Qrisk3 equation. This method means that people with higher cholesterol but few other risk factors might not be offered statins.
Others with many other risk factors are prescribed them despite having lower cholesterol.
Many people report side effects of statins, but they are not as common as you think. Anyone wondering if they ought to take a statin should talk with their GP.
I am 49 and have been impotent for most of my adult life. I cannot remember the last time I was intimate with my wife.
Viagra and Cialis don’t work. Can you suggest anything else?
Erectile dysfunction is very common, especially as men age. Studies show that roughly one in five men will experience it at some point in their life.
Men are often embarrassed to seek help for the problem but it’s something doctors and pharmacists deal with all the time.
If a patient has already tried a couple of treatments and they haven’t worked, there may be an underlying cause.
A doctor may test for high blood pressure, diabetes or smoking-related problems, the most common causes of erectile dysfunction.
Sometimes, malfunctioning nerves or an imbalance of male sex hormones can be the culprit. In cases where testosterone is low, doctors might suggest medication to boost levels.
Psychological factors are important. Often it can be a case of performance anxiety, or stress or depression.
It’s very common for erectile dysfunction to happen as a side effect of many medications, from those used to treat high blood pressure to some antidepressants.
Do you have a question for Dr Ellie?
Email [email protected] or write to Health, The Mail on Sunday, 2 Derry Street, London, W8 5TT.
Dr Ellie can only answer in a general context and cannot respond to individual cases, or give personal replies. If you have a health concern, always consult your own GP.
Men are more likely to suffer if they drink too much alcohol, use recreational drugs, smoke or carry too much weight.
A GP would arrange for blood tests before deciding on the most appropriate treatment. Viagra and Cialis are the most well-known and are usually offered first.
It is important to know how to use them properly. They don’t offer an instant cure, and still require sexual stimulation in order to work.
They also tend to be more effective if you don’t smoke or drink alcohol.
If they aren’t working, a GP could maximise the dose. The doctor might also refer patients to a specialist clinic.
There are some hospital-based treatments for severe cases, such as vacuum devices and injections.
In most cases, erectile dysfunction can be treated successfully. But unfortunately, the problem is unlikely to go away for good.
Why I’m backing free vapes
I think it’s a great move to start prescribing e-cigarettes to NHS patients who are trying to ditch cigarettes.
The news was announced on Friday, when it was revealed the Government’s medicine authority is inviting manufacturers to submit their devices for NHS approval.
It’s already ruffled some feathers, with commentators saying it will attract chancers looking for a free e-cigarette at the expense of the taxpayer.
DR ELLIE CANNON: I think it’s a great move to start prescribing e-cigarettes to NHS patients who are trying to ditch cigarettes
But each patient would have to meet a strict criteria before receiving one and they’d only be given for three months, after they first quit the real thing.
Smoking-related disease costs the NHS far more than offering free e-cigarettes will.
It makes good sense: we know the devices are far less harmful than real cigarettes, and they help people stop for good.
What happens when you have the Covid and flu jabs together?
How many of you have had your flu jab at the same time as your Covid booster?
Doctors have been advising patients to have both of the shots in one appointment since research last month proved it to be safe and might even make the jabs more effective.
So far, it seems few are getting severe side effects from the double jabs, but I have heard of a handful who have become quite poorly.
It is totally normal for vaccines to result in side effects in a small number of people. But I want to know if doing two in one go is more likely to knock you for six.
Email me at [email protected] and let me know about your experience.
Why the flu vaccine can’t give you flu
Ok, this is your annual reminder: the flu jab cannot give you flu.
Every year at about this time, I begin to get letters from readers who say they’ve had their flu vaccine and then become unwell.
There are a few things going on here. Firstly, after more than a year of not mixing with each other, now we are, so colds are spreading like wildfire.
It’s perfectly possible to get one of these infections, which can be quite nasty, after having been vaccinated against flu.
Second, the flu jab can make you feel a bit rough for a few days. This is a side effect – your immune system reacting to the vaccine – not flu.
Also, the flu vaccine at the best of times is only about 60 per cent effective, so you could be jabbed and then get flu. But it’s not from the jab. It contains modified flu viruses, which are harmless.
Source: Read Full Article